MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire entrapment occurred.The patient underwent transarterial chemoembolization (tace).The target lesion was located in the liver.A 165cm transend guidewire was used to cross the lesion.However, the guidewire was stuck inside the catheter while advancing and could not be delivered into the patient.There was also difficulty removing the guidewire from the catheter.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was inspected and was found bent in the distal end.No other issues were observed in the device.The device was inspected microscopically and was observed the distal end bent.The device was measured in three sections (distal - medium - proximal) and were within specification.The device was test by using the activation coating, the distal end was soaked in saline solution in order to check the distal tip and this section was observed without issues or anomalies identified.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12247273
Report Number2134265-2021-09680
Device Sequence Number2796131
Product Code DQX
UDI-Device Identifier08714729326281
UDI-Public08714729326281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0026782444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight70